Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 35, NWS Albuquerque, NM

May 27, 2019

NWS Albuquerque, NM issued this wind advisory at May 27, 2019, 2:16 AM MDT. It took effect at May 27, 2019, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 27, 2019, 2:16 AM MDT (08:16 UTC)
In effect from
May 27, 2019, 12:00 PM MDT
Expired
May 27, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

354 
WWUS75 KABQ 270816
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
216 AM MDT Mon May 27 2019

NMZ515-521>534-537-539-540-271800-
/O.NEW.KABQ.WI.Y.0035.190527T1800Z-190528T0200Z/
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-Union County-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
216 AM MDT Mon May 27 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from noon today to 8 PM MDT this
evening. 

* LOCATION...Much of the central mountain chain, northeast and 
  east central New Mexico. This includes Las Vegas, Raton, 
  Clayton, Santa Rosa, Tucumcari and Ruidoso. 

* WINDS...Southwest 25 to 40 mph with gusts to around 55 mph.

* TIMING...Winds will strengthen during the morning, reach peak
  speeds during the early to mid afternoon hours, then diminish
  around sunset. 

* VISIBILITY...Locally reduced in dust prone areas. 

* LOCAL IMPACTS...Take action to secure trash cans, lawn
  furniture, and other loose or lightweight outdoor objects.
  Drivers of vans, campers, trailers, and other high profile
  vehicles should exercise extreme caution, especially on west to
  east oriented highways, including Interstate 40 from the 
  Edgewood area to Tucumcari and the Texas border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
056 
WWUS75 KABQ 271700
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1100 AM MDT Mon May 27 2019

...WINDY CONDITIONS AGAIN TODAY ACROSS MUCH OF NORTHERN AND
CENTRAL NEW MEXICO...

NMZ505>508-519-520-535-536-538-280200-
/O.EXA.KABQ.WI.Y.0035.190527T1800Z-190528T0200Z/
West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Curry County-Roosevelt County-
Chaves County Plains-
1100 AM MDT Mon May 27 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 8 PM MDT this evening. 

* LOCATION...West Central Plateau, West Central Mountains, West
  Central Highlands, Southwest Mountains, Middle Rio Grande
  Valley/Albuquerque Metro Area, Lower Rio Grande Valley, Curry
  County, Roosevelt County, Chaves County Plains. 

* WINDS...Southwest 25 to 35 mph with gusts to around 50 mph.

* TIMING...Winds will strengthen during the late morning, reach 
  peak speeds during the early to mid afternoon hours, then 
  diminish around sunset. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Take action to secure trash cans, lawn
  furniture, and other loose or lightweight outdoor objects.
  Drivers of vans, campers, trailers, and other high profile
  vehicles should exercise extreme caution, especially on west to
  east oriented highways, including Interstate 40.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ515-521>534-537-539-540-280200-
/O.CON.KABQ.WI.Y.0035.190527T1800Z-190528T0200Z/
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-Union County-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
1100 AM MDT Mon May 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Much of the central mountain chain, northeast and 
  east central New Mexico. This includes Las Vegas, Raton, 
  Clayton, Santa Rosa, Tucumcari and Ruidoso. 

* WINDS...Southwest 25 to 40 mph with gusts to around 55 mph.

* TIMING...Winds will continue to strengthen during the late 
  morning, reach peak speeds during the early to mid afternoon 
  hours, then diminish around sunset. 

* VISIBILITY...Locally reduced in dust prone areas.

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects. 
  Drivers of vans, campers, trailers, and other high profile 
  vehicles should exercise extreme caution, especially on west 
  to east oriented highways, including Interstate 40 from the 
  Edgewood area to Tucumcari and the Texas border. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
823 
WWUS75 KABQ 280152
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
752 PM MDT Mon May 27 2019

NMZ505>508-515-519>540-280300-
/O.EXP.KABQ.WI.Y.0035.000000T0000Z-190528T0200Z/
West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
East Slopes Sangre de Cristo Mountains-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
752 PM MDT Mon May 27 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

While isolated strong wind gusts will continue for another hour 
or so, widespread strong winds are no longer anticipated.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 26, 11:40 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 26, 11:40 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1140 PM MDT Sun May 26 2019

.AVIATION...
06Z TAF CYCLE
Upper low centered over srn NV to move to Four Corners region by
28/03Z while sfc lee trough deepens. Lingering low level moisture
over far ern NM forecast to be swept out of the state by 15Z. Strong
swly sfc winds to develop aft 15Z especially from the central mt
chain ewd, where gusts to around 45-50kts are possible. A few showers
to develop over far nw NM aft 23Z.

&&

.PREV DISCUSSION...729 PM MDT Sun May 26 2019...
.UPDATE...
Canceled all counties in the tornado watch and De Baca and Chaves
Counties from the severe thunderstorm watch. Updated zones are out.

&&

.PREV DISCUSSION...224 PM MDT Sun May 26 2019...
.SYNOPSIS...
An active afternoon and evening of weather on the eastern plains as
convection is beginning to fire along the dry line. Dry thunderstorms
a concern farther west as well into the evening. The east will finally
dry out Monday as the west coast storm moves east toward the four
corners region late Monday. Strong winds are expected in southern and
especially eastern areas Monday afternoon. Showers will be delegated
to the northwest. Temperatures will turn cooler. The storm will move
away Tuesday leaving mostly dry and cool weather. The next trough
wills wing through Wednesday with a back door cold front into the
east Wednesday night. Return flow moisture may re-activate the eastern
plains with daily rounds of showers and storms for the end of the
week into the weekend.

&&

.DISCUSSION...
Severe weather a threat through early to mid evening across the
eastern plains with deep moisture and instability to go with decent
lower level inflow. Some dry storms with lots of high based CU
developing within the thin layer of mid-level moisture seen on
morning soundings in western and central NM. Strong outflow winds
may create some virga bombs into early evening in central and western
zones. Dry later tonight everywhere.

The western storm will move to the Great Basin Monday and four corners
region Monday night before lifting northeast Tuesday. Surface cold
front will follow from west to east Tuesday, with a weak back door
front sneaking into the northeast Tuesday night. Biggest concern
Monday will be the winds, with advisory criteria winds over much of
the south and east. Any showers/storms will be in the northwest
closest to the approaching system. Tuesday will be mostly dry with
less wind, but with below normal temperatures.

A weak short wave trough in the northwest flow will cross NM
Wednesday with showers and storms in the west and north and below
normal high temperatures continuing. A healthier back door front push
will move south across all the east Wednesday night. Return flow
moisture Thursday into the weekend may set up another dry line in
the east with daily rounds of showers and thunderstorms. High
temperatures will increase while winds will not be too strong.

CHJ

&&

.FIRE WEATHER...
Strong south to southwest winds will begin to taper off after
sunset this evening. The threat of erratic gusty winds from dry
thunderstorm activity has increased over the western half of the
state focusing over the middle RGV then extending into the Central
Highlands and far Northeast Highlands this evening. Meanwhile, the
dryline is oriented just west of the Pecos River, and just east of
Las Vegas to Raton this afternoon. Strong to severe storms will
develop along this line before quickly moving northeast capable of
producing frequent lightning, large hail, locally heavy rainfall, and
strong downburst winds.

Strong southwest winds peak in strength Monday, focusing through
FWZ103 with peak gusts up to 50kts. The dryline will keep early
morning moisture roughly one county deep into eastern NM Monday, but
will quickly advance eastward into TX in the afternoon. MinRHs
plummet as a result across the east. Ventilation remains excellent
Tuesday with cooler temperatures and winds turning westerly behind a
Pacific cold front. Showers will favor the northern high terrain
Monday night into Tuesday. Lighter winds for the rest of the week,
backdoor cold front will replenish moisture through the eastern
plains Wednesday with return moisture from the Gulf late in the week.
Temperatures also trend back up Wed-Fri.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, May 26, 3:51 AM MDT, 22 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
351 AM MDT Sun May 26 2019

NMZ501>540-271100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
351 AM MDT Sun May 26 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

There is an enhanced risk of severe thunderstorms for the eastern
plains of New Mexico this afternoon into the early evening hours.
The primary hazards will be large hail and damaging winds; however,
a tornado or two cannot be ruled out. Meanwhile, virga showers and
downburst winds are possible across central New Mexico during the
afternoon hours.

Widespread strong winds will impact areas along and south of the
Interstate 40 corridor in western and central New Mexico and lee of
the central mountain chain. Peak wind gusts up to 50 mph will result
in hazardous cross winds. Low relative humidities will combine with
the winds to create critical fire weather conditions for areas along
and south of southern McKinley to Torrance counties. Any fires that
develop will have the ability to spread rapidly.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to damaging winds are forecast for the northeast and central
highlands in eastern New Mexico on Monday afternoon. This will also
create dangerous cross winds along the Interstate 40 corridor from
Clines Corners to Santa Rosa.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required from 12pm to 9pm MDT for areas
along and east of Colfax to Chaves Counties in eastern New Mexico
due to the potential for severe thunderstorms.

46

In the hours before

Local storm report, May 26, 8:34 PM MDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     LOGAN                   35.37N 103.41W
05/26/2019  M58 MPH          QUAY               NM   PUBLIC

&&

EVENT NUMBER ABQ201902235

GUYER
Local storm report, May 26, 8:37 PM MDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          20 E ELKINS             33.64N 103.71W
05/26/2019                   CHAVES             NM   STORM CHASER

            PHOTO VIA TWITTER.

&&

EVENT NUMBER ABQ201902236

DPORTER
Special weather statement, May 26, 9:01 PM MDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
901 PM MDT Sun May 26 2019

NMZ534-535-270315-
Curry County-Quay County-
901 PM MDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY AND
NORTHEASTERN CURRY COUNTIES UNTIL 915 PM MDT...

At 901 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bellview, or 27 miles northwest of Friona, moving east at 25 mph.

Penny size hail and wind gusts up to 55 mph will be likely with this
storm.

Locations impacted include...
Grady, Broadview and Bellview.

&&

LAT...LON 3470 10328 3487 10336 3502 10304 3476 10304
TIME...MOT...LOC 0301Z 247DEG 23KT 3487 10311

Guyer
Local storm report, May 26, 9:34 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
934 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TORNADO          4 ESE ROGERS            33.95N 103.17W
05/26/2019                   ROOSEVELT          NM   SOCIAL MEDIA

&&

EVENT NUMBER ABQ201902237

DPORTER
Local storm report, May 26, 9:46 PM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MCINTOSH                34.87N 106.05W
05/26/2019                   TORRANCE           NM   SOCIAL MEDIA

            LARGE BARN DESTROYED BY OUTFLOW WINDS

&&

EVENT NUMBER ABQ201902238

GUYER
Local storm report, May 26, 9:53 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     8 ESE TUCUMCARI         35.11N 103.61W
05/26/2019                   QUAY               NM   SOCIAL MEDIA

            ROOF BLOWN OFF A BARN ALONG SR-278

&&

EVENT NUMBER ABQ201902239

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:08 PM MDTSevere Thunderstorm WarningABQUnion23 min
May 26, 6:12 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt33 min
May 26, 6:13 PM MDTTornado WarningABQQuay32 min
May 26, 6:28 PM MDTSevere Thunderstorm WarningABQQuay, Union14 min
May 26, 6:28 PM MDTTornado Warning Tornado observedABQChaves, Roosevelt47 min
May 26, 6:42 PM MDTTornado WarningABQCurry21 min
May 26, 6:49 PM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt41 min
May 26, 7:18 PM MDTTornado WarningABQRoosevelt42 min
May 26, 7:59 PM MDTTornado WarningABQRoosevelt16 min
May 26, 9:01 PM MDTSpecial Weather StatementABQCurry14 min

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.